Alert archive / Wisconsin / Gale Warnings in 2010

Gale Warning 3, NWS Green Bay, WI

April 8, 2010

NWS Green Bay, WI issued this gale warning at Apr 8, 2010, 10:05 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2010, 10:05 AM CDT (15:05 UTC)
Expired
Apr 8, 2010, 4:06 PM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WHUS73 KGRB 081505
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT THU APR 8 2010

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH FRIDAY MORNING...

.A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHERN LAKE HURON WILL
TRACK EAST TO THE EASTERN GREAT LAKES REGION BY THIS EVENING.
STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF THIS STORM SYSTEM
WILL CONTINUE THROUGH TONIGHT...AND LINGER INTO FRIDAY MORNING IN
THE DEATHS DOOR REGION.

LMZ521-541-082315-
/O.UPG.KGRB.SC.Y.0018.000000T0000Z-100409T1200Z/
/O.NEW.KGRB.GL.W.0003.100408T1505Z-100409T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1005 AM CDT THU APR 8 2010

...GALE WARNING IN EFFECT UNTIL 4 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY.

NORTH TO NORTHWEST WINDS OF 30 KTS...WITH FREQUENT GALE FORCE
WINDS TO 40 KTS WILL CONTINUE THROUGH THIS AFTERNOON. THESE WINDS
WILL GENERATE WAVES OF 5 TO 8 FT. WINDS WILL EASE TO 20 TO 25 KTS
LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING...WITH WAVES
SUBSIDING TO 3 TO 5 FT BY FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-082315-
/O.CON.KGRB.SC.Y.0018.000000T0000Z-100409T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1005 AM CDT THU APR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

NORTH TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...
WILL CONTINUE THROUGH THIS EVENING. WAVES WILL RANGE FROM 4 TO 6
FT EARLY...AND SUBSIDE TO 3 TO 5 FT BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
911 
WHUS73 KGRB 082106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT THU APR 8 2010

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH FRIDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHEAST LAKE HURON WILL
TRACK NORTHEAST INTO CANADA OVERNIGHT. STRONG NORTHWEST WINDS
THE BACK SIDE OF THIS STORM SYSTEM WILL CONTINUE THROUGH
TONIGHT AND THEN SHOULD DIMINISH TOWARDS DAYBREAK ON FRIDAY.

LMZ521-541-090515-
/O.CAN.KGRB.GL.W.0003.000000T0000Z-100409T2100Z/
/O.EXB.KGRB.SC.Y.0018.000000T0000Z-100409T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
406 PM CDT THU APR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 15 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30
KNOTS...WILL CONTINUE THROUGH TONIGHT. WAVES WILL RANGE FROM 4 TO
6 FT ON THE NORTHERN AND CENTRAL SECTIONS OF GREEN BAY...WHILE
WAVE HEIGHTS OF 2 TO 4 FT CAN BE EXPECTED ON THE NEARSHORE WATERS
OF LAKE MICHIGAN. WINDS AND WAVES SHOULD BEGIN TO DECREASE AROUND
SUNRISE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-090515-
/O.EXT.KGRB.SC.Y.0018.000000T0000Z-100409T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
406 PM CDT THU APR 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. 

NORTHWEST WINDS OF 15 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30
KNOTS...WILL CONTINUE THROUGH TONIGHT. WAVES WILL RANGE FROM 
2 TO 4 FT ON THE SOUTHERN PORTION OF THE BAY...AS WELL AS THE
NEARSHORE WATERS OF LAKE MICHIGAN. WINDS AND WAVES SHOULD BEGIN
TO DECREASE AROUND SUNRISE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 8, 7:38 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 8, 7:38 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
738 AM CDT THU APR 8 2010

.UPDATE...SNOWFALL AMOUNTS HAVE COME IN HIGHER THAN EXPECTED THIS
MORNING...WITH SEVERAL 4-6 INCH TOTALS FROM THE FOX VALLEY NWWD TO
THE CLI/EZS AREAS. DEFORMATION ZONE IS STILL LOCKED IN PLACE OVER
NE WI...APPARENTLY DUE TO THE PHASING OF THE S/W ENERGY THAT
DROPPED THROUGH WSTRN WI OVERNIGHT WITH THE STG S/W TROF THAT WAS
SITUATED NEAR SOUTHERN LK MICH. STILL EXPECT ANOTHER 1-3 INCHES
ACROSS FAR NE WI THIS MORNING...AND WILL CONTINUE TO HIGHLIGHT THE
THREAT IN SPECIAL WEATHER STATEMENTS. IT MAKES NO SENSE TO ISSUE A
BUNCH OF HEADLINES ATTM...AS MUCH OF THE DAMAGE HAS ALREADY BEEN
DONE.

KIECKBUSCH
&&

.PREV DISCUSSION...ISSUED AT 521 AM CDT THU APR 8 2010...

SHORT TERM...TODAY THROUGH FRIDAY...THE MAIN FCST CONCERNS WILL BE
SNOW TRENDS TODAY...AND CLOUD TRENDS AND TEMPERATURES THROUGH THE
PERIOD.

IMPRESSIVE DEFORMATION ZONE OVER EASTERN WI WILL CONTINUE TO
GRADUALLY LIFT NE OUT OF THE RGN THIS MORNING. HAVE ADJUSTED POPS
UPWARD ACROSS THE EASTERN TWO-THIRDS OF GRB CWA...TO ACCOUNT FOR
CURRENT RADAR/OBSERVATION TRENDS. ADDITIONAL ACCUMS OF 1-2 INCHES
ARE EXPECTED OVER FAR NE WI...INCLUDING THE MNM/SUE AREAS. MUCH
OF EC/FAR NE WI SHOULD END UP WITH 2-4 INCHES ON GRASSY SURFACES
BY THE TIME IT IS DONE. CYCLONIC FLOW AND LINGERING MOISTURE
WILL LIKELY KEEP SOME LGT SNOW IN THE FCST ACROSS FAR NE WI INTO
THE AFTERNOON. EVEN AFTER THE PCPN TAPERS OFF...WIDESPREAD
CLOUDINESS WILL PERSIST THIS AFTERNOON AS AN 850 MB THERMAL
TROUGH BUILDS INTO THE RGN. PARTIAL CLEARING MAY BE SEEN OVER
PARTS OF NC/C WI TOWARD EVG. WENT WITH COOLER MAX TEMPS THAN THE
PREVIOUS FCST...WITH SNOW COVERED AREAS IN THE EAST HAVING A TOUGH
GETTING PAST 40.

CLOUDS WILL GRADUALLY DECREASE FROM WEST TO EAST TONIGHT AS THE
THERMAL TROUGH SHIFTS EAST. MOSTLY SUNNY CONDITIONS ARE EXPECTED
ON FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION.
USED A BLEND OF MET/MAV GUIDANCE DURING THIS PERIOD.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
A WEAK AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO WESTERN WISCONSIN
SATURDAY MORNING. WEAK 850MB WARM ADVECTION...AN UPPER LEVEL DISTURBANCE
AND FAIRLY STEEP MID LEVEL LAPSE RATES SHOULD TRIGGER SCATTERED SHOWERS
LATE FRIDAY NIGHT INTO SATURDAY MORNING. HAVE THE BEST CHANCES FOR RAIN
OVER THE FAR NORTH WITH ONLY SPRINKLES OVER THE SOUTH. THE WEAK LOW
WILL PUSH EAST OF THE STATE SATURDAY AFTERNOON AS WEAK COLD FRONT DROPS
SOUTH INTO SOUTHERN WISCONSIN. WITH A LITTLE MORE CLOUD COVER SATURDAY...
DID LOWER TEMPERATURES A DEGREE OR TWO...ESPECIALLY OVER THE
NORTH. THE 00Z MODELS AND 06Z WRF TRY TO DEPICT PRECIPITATION
DEVELOPING ALONG THIS BOUNDARY SATURDAY NIGHT. CURRENT EXPECTATIONS
ARE THAT PRECIPITATION WOULD DEVELOP SOUTH OF THE FORECAST AREA.
HIGH PRESSURE BUILDS INTO THE REGION FOR SUNDAY.

QUESTIONS CONTINUE TO LINGER SUNDAY NIGHT THROUGH TUESDAY DEPENDING
ON WHICH MODEL YOU BELIEVE AND HOW IT HANDLES CONVECTION ALONG THE
SURFACE WARM FRONT OR THE 850MB FRONT. MODELS ARE QUIET DIFFERENT IN
HOW THEY HANDLE THE 500MB RIDGING ACROSS THE EASTERN UNITED STATES
WHICH COULD IMPACT ON HOW FAR NORTH THE WARM FRONT WILL MAKE IT.
DID NOT MAKE MANY CHANGES FROM SUNDAY NIGHT THROUGH WEDNESDAY. IT
APPEARS THAT THE MIDDLE OF NEXT WEEK COULD BE FAIRLY WARM IF YOU
TRUST THE ECMWF. THE GFS HAS TRENDED COOLER...THEREFORE WILL WAIT
UNTIL MAKING ANY MAJOR CHANGES TO THE TEMPERATURES. IF ECMWF IS RIGHT...
COULD HAVE A PROLONGED PERIOD OF VERY MILD TO WARM WEATHER FOR SEVERAL
DAYS BEYOND THE FORECAST PERIOD.

AVIATION...WIDESPREAD IFR/MVFR CONDITIONS IN SNOW WILL PREVAIL
OVER AREAS EAST OF A LINE FROM RHINELANDER TO STEVENS POINT THIS
MORNING AS AN UPPER LEVEL DISTURBANCE GRADUALLY LIFTS NE THROUGH
THE REGION. EXPECT VSBYS TO IMPROVE TO VFR OVER ALL BUT FAR NE WI
BY THIS AFTERNOON...WITH CIGS IMPROVING TO MVFR TO VFR. CLEARING
SHOULD PROGRESS FROM WEST TO EAST ACROSS THE REGION TONIGHT. WILL
NEED TO WATCH FOR PSBL FOG DEVELOPMENT IN AREAS THAT RECEIVED
SNOW...BUT THE INCOMING AIR MASS MAY BE DRY ENOUGH AND WINDS JUST
STRONG ENOUGH TO PREVENT SIGNIFICANT FOG FORMATION.

MARINE...CONTINUED THE SMALL CRAFT ADVISORY FOR THE ENTIRE
MARINE AREA TODAY...WITH N-NW WINDS 20-30 KTS WITH GUSTS TO 35 KTS
AND HIGH WAVES. EXTENDED THE SCA THROUGH TONIGHT FOR THE NORTHERN
ZONES...WHERE THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT. THE
STRONGEST WINDS WILL LIKELY OCCUR IN THE DEATHS DOOR REGION TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 8, 4:43 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
443 AM CDT THU APR 8 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
443 AM CDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL PULL OUT OF NORTHEAST WISCONSIN
THIS MORNING...LEAVING TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
ON GRASSY SURFACES FROM THE FOX VALLEY NORTHWARD TO MARINETTE AND
STURGEON BAY. POOR VISIBILITY AND SNOW AND SLUSH COVERED ROADS
WILL MAKE FOR A HAZARDOUS COMMUTE TO WORK AND SCHOOL IN EAST CENTRAL
AND NORTHEAST WISCONSIN THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EARLY NEXT WEEK...BUT IT IS TOO
EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO CALL IN SNOWFALL TOTALS THIS MORNING.

LMZ521-522-541>543-090945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
443 AM CDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT...FOR GUSTY NORTH TO
NORTHWEST WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EARLY NEXT WEEK...BUT IT IS TOO
EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

TSK/RE

In the hours before

Local storm report, Apr 8, 7:59 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     SNOW             TIGERTON                44.73N 89.05W
04/08/2010  M2.5 INCH        SHAWANO            WI   PUBLIC

&&

SAC
Local storm report, Apr 8, 8:01 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     SNOW             3 SW DE PERE            44.42N 88.09W
04/08/2010  M6.0 INCH        BROWN              WI   TRAINED SPOTTER

&&

SAC
Local storm report, Apr 8, 8:12 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
812 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     SNOW             MARINETTE               45.09N 87.61W
04/08/2010  M4.5 INCH        MARINETTE          WI   PUBLIC

            STILL MDT SNOW.

&&

SAC
Local storm report, Apr 8, 8:16 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     SNOW             2 NE DARBOY             44.25N 88.35W
04/08/2010  M5.5 INCH        OUTAGAMIE          WI   TRAINED SPOTTER

&&

SAC
Local storm report, Apr 8, 8:45 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
845 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     SNOW             GREEN BAY               44.51N 88.00W
04/08/2010  M5.8 INCH        BROWN              WI   OFFICIAL NWS OBS

            ADDITIONAL SNOWFALL OF 1.1 INCHES SINCE 7 AM.

&&

SAC
Local storm report, Apr 8, 8:57 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
857 AM CDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     SNOW             WASHINGTON ISLAND       45.38N 86.90W
04/08/2010  M4.0 INCH        DOOR               WI   CO-OP OBSERVER

            WIND GUST TO 46 MPH. VSBY DOWN TO NEAR 0 7 AM-830 AM.

&&

SAC

Nearby

Gale Warnings in Wisconsin, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.